Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS State College, PA

May 29, 201211 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 29, 2012, 3:55 PM EDT for 11 counties in Pennsylvania. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 3:55 PM EDT (19:55 UTC)
Expired
May 29, 2012, 5:00 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Centre County, PA, Clinton County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 65 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:30 PM EDTTSTM WND DMGSaint Thomas, PADOWNED TREES AND WIRES. HOMES DAMAGED.
May 29, 4:41 PM EDTTSTM WND DMGEdenville, PANUMEROUS LARGE TREES DOWN ALONG MOUNTAIN BROOK ROAD AS WELL AS APPLE WAY ROAD NEAR RTE 30 THROUGH EDENVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:03 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS51 KCTP 291955
SVRCTP
PAC009-027-035-055-057-061-067-087-099-109-119-292100-
/O.NEW.KCTP.SV.W.0043.120529T1955Z-120529T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  DUNNSTOWN TO LAKE GORDON...MOVING SOUTHEAST AT 45 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  POE VALLEY STATE PARK AND MILLHEIM...
  CARROLL AND WATERFALL...
  WEIKERT AND R.B. WINTER STATE PARK...
  SAND BRIDGE STATE PARK AND MCCONNELLSBURG...
  TROXELVILLE AND BEAVER SPRINGS...
  ROXBURY AND MERCERSBURG...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 154 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 171 AND 201...
I-81 BETWEEN MILE MARKERS 1 AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 45...STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7863 4122 7740 4118 7728 4107 7716
      4108 7704 4034 7734 4026 7742 4027 7741
      4027 7742 4019 7761 4019 7762 3997 7746
      3972 7746
TIME...MOT...LOC 1955Z 302DEG 40KT 4110 7735 3971 7853

$$

FORECASTER: GARTNER/JUNG
2 follow-up statements
242 
WUUS51 KCTP 292000 CCA
SVRCTP
PAC009-027-035-055-057-061-067-087-099-109-119-292100-
/O.COR.KCTP.SV.W.0043.120529T1955Z-120529T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MACKEYVILLE TO PLEASANT VALLEY...MOVING EAST AT 40 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  AVIS AND POE VALLEY STATE PARK...
  CRYSTAL SPRINGS AND REEDSVILLE...
  CARROLL AND WATERFALL...
  SIDELING HILL REST AREA AND SALUVIA...
  WEIKERT AND R.B. WINTER STATE PARK...
  LAURELTON CENTER AND FORT LITTLETON...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 154 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 171 AND 200...
I-81 BETWEEN MILE MARKERS 1 AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 45...STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7863 4122 7740 4118 7728 4107 7716
      4108 7704 4034 7734 4026 7742 4027 7741
      4027 7742 4019 7761 4019 7762 3997 7746
      3972 7746
TIME...MOT...LOC 1955Z 253DEG 34KT 4108 7735 3969 7855

$$

FORECASTER: GARTNER/JUNG
543 
WWUS51 KCTP 292036
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT TUE MAY 29 2012

PAC027-035-292046-
/O.CAN.KCTP.SV.W.0043.000000T0000Z-120529T2100Z/
CENTRE PA-CLINTON PA-
436 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
SOUTHEASTERN CENTRE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4056 7766 4083 7721 4108 7704 4034 7734
      4019 7762 3997 7746 3972 7746 3972 7863
TIME...MOT...LOC 2036Z 250DEG 33KT 4046 7759 3980 7828

$$

PAC009-055-057-061-067-087-099-109-119-292100-
/O.CON.KCTP.SV.W.0043.000000T0000Z-120529T2100Z/
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-SNYDER PA-UNION PA-
436 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL UNION...WESTERN SNYDER...WESTERN PERRY...SOUTHERN
MIFFLIN...JUNIATA...SOUTHEASTERN HUNTINGDON...FULTON...FRANKLIN AND
SOUTHEASTERN BEDFORD COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLACKLOG TO BARNES GAP...MOVING
EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LEWISTOWN...
  WALNUT AND NEEDMORE...
  SPRUCE HILL...
  PORT ROYAL AND MIFFLINTOWN...
  BLAIN AND AMBERSON VALLEY...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22/522...ROUTE 30...ROUTE 322/22...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4056 7766 4083 7721 4108 7704 4034 7734
      4019 7762 3997 7746 3972 7746 3972 7863
TIME...MOT...LOC 2036Z 250DEG 33KT 4046 7759 3980 7828

$$

FORECASTER: GARTNER/JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:36 PM EDT, 19 minutes earlier.

Area forecast discussion, May 29, 3:36 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE MAY 29 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS CENTRAL PENNSYLVANIA THIS EVENING
AND EARLY TONIGHT. A SECONDARY TROUGH WILL PASS THROUGH THE AREA
ON WEDNESDAY...FOLLOWED BY COOLER WEATHER FOR THURSDAY. UNSETTLED
WEATHER SHOULD RETURN LATE IN THE WEEK AS A LOW PRESSURE SYSTEM
DEVELOPS IN THE SOUTH-CENTRAL STATES AND MOVES NORTHEAST.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ON-GOING SEVERE WEATHER IS ALREADY STARTING TO SLIDE OUT OF THE
NWRN COS. THE REAL COLD FRONT APPEARS RATHER NEBULOUS/ILL-DEFINED
AT THIS TIME...BUT DOES NOT APPEAR TO BE INTO NW PA JUST YET AS
PRESSURES ARE FLAT OR CONTINUE TO FALL. WINDS HAVE SHIFTED SOME TO
THE W/NW OVER OH...AND SHOULD BE A GOOD SIGN FOR THE END OF THE
EVENT. SVR THREAT CONTINUES INTO THE EVENING IN THE FAR SE...BUT
SHOULD BE OVER IN THE CENTRAL COS IN THE NEXT 3-4 HRS. THREATS ARE
BOTH HAIL AND WIND. SB CAPES RUNNING ABOVE 3000J/KG IN THE ERN COS
RIGHT NOW PER SPC MESO ANALYSIS GRAPHIC...BUT A LITTLE CAP THERE
IS HELPING THE CONVECTION WAIT UNTIL THE PRE-FRONTAL TROUGH COMES
BY TO TAP INTO IT. SVR WATCHES COVER THE ENTIRE AREA...BUT THE NW
MAY BE CANCELLED SOON. SO FAR THE RAIN HAS NOT BEEN HEAVY ENOUGH
TO WARRANT ANY FLOOD ADVYS/WARNS. THE CELLS APPEAR TO BE MOVING
STEADILY...BUT HAVE LITTLE ORGANIZATION. THIS IS EXPECTED TO
CONTINUE INTO THE EVENING.

OVERNIGHT CLEARING WILL ALLOW SOME FOG TO FORM IN AREAS THAT HAVE
HAD RAIN. THE WINDS WILL GO VERY LIGHT WITHOUT MUCH OF A DYNAMIC
PUSH. OTHERWISE...TEMPS WILL DIP INTO THE M50S TO M60S...WHICH IS
ABOUT NORMAL FOR AN EARLY SUMMER DAY.

INSTABILITY GOES UP WITH THE HEATING OF THE DAY BEHIND THE MAIN
FRONT ON WED. PLUS...A TROUGH OF LOW PRESSURE SHOULD SWING THROUGH
THE REGION IN THE MIDDLE OF THE DAY AS WELL. WILL CONTINUE TO
MENTION SLIGHT CHCS OF THUNDER FOR MOST OF THE AREA EXCEPT THE
SC/SE. SMALL HAIL GUSTY WINDS ARE POSSIBLE FROM THESE CELLS WED
LATE MORNING AND AFTN. MAXES WILL BE 5-10F COOLER THAN TUES...AND
MUCH CLOSER TO NORMAL. THE SE WILL STILL BE 5-10F ABOVE NORMAL ON
MAXES WITH NEARLY FULL SUN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
ANOTHER PROGRESSIVE SHORTWAVE TROUGH WILL DIVE ESEWD FM THE
ARROWHEAD OF MN AND TRACK ALONG THE U.S/CANADIAN BORDER REACHING
NRN NEW ENGLAND ON THURS. A SECONDARY COLD FRONT WILL ACCOMPANY
THIS SYSTEM AND PUSH EWD THROUGH CENTRAL PA WED NGT. NLY FLOW
ASSOCIATED WITH SFC HIGH PRESSURE SLIDING EWD INTO PA FM THE UPPER
MS VLY WILL BRING A MUCH COOLER AND DRIER AIRMASS TO THE REGION ON
THURS. BERYL WILL LIFT NEWD FM THE NC COAST INTO THE NRN ATLC BY
THE END OF THE PD. A STG MID-UPPER LEVEL TROUGH DIVING SEWD THRU
THE CENTRAL STATES SHOULD FORM AN AREA OF LOW PRES OVR THE SRN
PLAINS/LWR MS VLY WHICH SHOULD TRACK NWD INTO THE OH VLY/GRT LKS
FRI-FRI NGT.

THUR NGT-FRI MORNING LOOKS RATHER CHILLY ESP IN THE NRN TIER WITH
HIGH PRES OVRHEAD AND PWS BLW NORMAL. OVRRNG TYPE RAINS SHOULD
EVENTUALLY REACH THE AREA FRI-FRI NGT AS THE PLAINS SYS EVOLVES
NEWD INTO THE LWR LKS. MODEL SPREAD IS HIGH REGARDING THIS SYSTEM
SO OPTED FOR EVEN MODEL COMPROMISE SPLIT BETWEEN THE SLOWER GFS
AND PROGRESSIVE EURO.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GFS/EC ENSEMBLE MEANS SHOW A H5 TROUGH PERSISTING OVER THE NE
STATES/NEW ENG WITH THE LOCAL AREA UNDER NW FLOW ON THE SW EDGE
OF THE LOW CENTER. INTERESTING TO NOTE THAT THE NAO IS FCST TO
APPROACH MINUS 3 WHICH WOULD FAVOR COOLER THAN NORMAL TEMPS.
HOWEVER THE GEFS WANTS TO REBOUND HEIGHTS ABOVE NORMAL WHILE THE
ECENS KEEPS A LW TROUGH IN PLACE WITH CLOSED LOW OVR NRN NEW ENG.
CONFIDENCE IS LESS THAN AVERAGE AND THEREFORE HEDGED LONG TERM
GRIDS TWD THE GLOBAL ENSEMBLE MEANS TO ADDRESS THE UNCERTAINTY IN
THE LARGE SCALE PATTERN.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NEAR TERM AVIAITON CONCERNS REVOLVE AROUND ONGOING AND DEVELOPING
CONVECTION AREAWIDE. TRIED TO TIME MAIN AREA OF STORMS THROUGH
EACH AIRFIELD...HOWEVER...CONVECTIVE DEVELOPMENT WILL KEEP THE
CHANCE OF A TSRA AT ANY TIME THROUGH LATE AFTERNOON.

MAIN AREA OF SHRA/TSRA WILL EXIT THE EASTERN AREA AROUND 23Z AND
THEN AREAS OF BR WILL DEVELOP OVERNIGHT AT MOST SITES.

OUTLOOK...
WED...AM FOG POSS. ISOLD AFTN SHRA/TSRA POSS.
THU...NO SIG WX EXPECTED.
FRI...PM THUNDERSTORM IMPACTS POSSIBLE.
SAT...THUNDERSTORM IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...RXR/STEINBUGL
LONG TERM...RXR/STEINBUGL
AVIATION...CERU/TYBURSKI
Hazardous weather outlook, May 29, 3:51 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT TUE MAY 29 2012

PAZ004>006-010-011-017-024-033-302000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
351 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034-035-037-041-042-045-046-049>053-058-
302000-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
351 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

VERY HEAVY RAIN WILL FALL FROM THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...AND SOME STORMS MAY MOVE VERY SLOWLY. FLASH
FLOODING IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056-057-059-063>066-302000-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
351 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Local storm report, May 29, 2:45 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     WESTMONT                40.32N  78.95W
05/29/2012                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER CTP1200066

COLBERT
Special weather statement, May 29, 3:09 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT TUE MAY 29 2012

PAZ041-042-291945-
NORTHERN LYCOMING PA-SULLIVAN PA-
309 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LYCOMING AND
NORTHERN SULLIVAN COUNTIES...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARBOURS...MOVING
NORTHEAST AT 35 MPH.

THIS STORM WILL AFFECT FORKSVILLE AND DUSHORE.

THIS WILL IMPACT ROUTE 220.

LAT...LON 4153 7623 4134 7674 4136 7684 4145 7695
      4160 7684 4155 7625

FORECASTER: GARTNER/CR
Special weather statement, May 29, 3:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT TUE MAY 29 2012

PAZ058-292000-
SCHUYLKILL PA-
319 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY...

AT 318 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT TREMONT...JOE ZERBEY AIRPORT AND
MINERSVILLE.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 97 AND 126.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

LAT...LON 4058 7600 4057 7603 4058 7605 4053 7617
      4051 7625 4051 7634 4049 7644 4060 7660
      4083 7624 4063 7598

FORECASTER: RXR
Special weather statement, May 29, 3:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT TUE MAY 29 2012

PAZ041-046-292000-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
328 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LYCOMING COUNTY...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUBOISTOWN...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MONTOURSVILLE...HUGHESVILLE AND PICTURE ROCKS.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 13 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.

LAT...LON 4145 7676 4141 7675 4135 7667 4126 7657
      4113 7705 4124 7715 4146 7678

FORECASTER: GARTNER/JUNG
Local storm report, May 29, 3:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     3 SE PETERSBURG         40.54N  78.01W
05/29/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES AND WIRES DOWN POWER POLES SNAPPED

&&

EVENT NUMBER CTP1200067

TYBURSKI
Local storm report, May 29, 3:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             ROARING BRANCH          41.57N  76.95W
05/29/2012  M0.70 INCH       LYCOMING           PA   TRAINED SPOTTER

0345 PM     HAIL             MERCERSBURG             39.83N  77.90W
05/29/2012  M0.88 INCH       FRANKLIN           PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200068
EVENT NUMBER CTP1200069

TYBURSKI

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:38 AM EDTSpecial Weather StatementCTPWarren67 min
May 29, 11:47 AM EDTSevere Thunderstorm WarningCTPWarren58 min
May 29, 12:20 PM EDTSpecial Weather StatementCTPWarren25 min
May 29, 12:48 PM EDTSpecial Weather StatementCTPWarren27 min
May 29, 1:13 PM EDTSpecial Weather StatementCTPPotter47 min
May 29, 1:21 PM EDTSpecial Weather StatementCTPClinton24 min
May 29, 1:22 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk53 min
May 29, 1:28 PM EDTSpecial Weather StatementCTPMcKean32 min
May 29, 1:32 PM EDTSevere Thunderstorm WarningCTPTioga43 min
May 29, 1:36 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter69 min
May 29, 1:58 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin62 min
May 29, 2:07 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter38 min
May 29, 2:12 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield, Elk63 min
May 29, 2:17 PM EDTSevere Thunderstorm WarningCTPTioga58 min
May 29, 2:29 PM EDTSpecial Weather StatementCTPHuntingdon31 min
May 29, 2:43 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter62 min
May 29, 3:06 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Perry, Snyder and 1 more39 min
May 29, 3:09 PM EDTSpecial Weather StatementCTPSullivan36 min
May 29, 3:13 PM EDTSevere Thunderstorm WarningCTPTioga32 min
May 29, 3:16 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Clinton, Fulton, Huntingdon and 2 more44 min
May 29, 3:19 PM EDTSpecial Weather StatementCTPSchuylkill41 min
May 29, 3:28 PM EDTSpecial Weather StatementCTPLycoming32 min
May 29, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan, Tioga54 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Montour, Northumberland, Perry and 3 more77 min
May 29, 4:26 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan34 min
May 29, 4:30 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Perry, York45 min
May 29, 5:03 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more72 min
May 29, 5:15 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Franklin, Lebanon, Schuylkill3 hr
May 29, 5:23 PM EDTSevere Thunderstorm WarningCTPSchuylkill43 min
May 29, 5:37 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Lebanon, Perry, Schuylkill3 hr
May 29, 5:48 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, Lebanon, York72 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.